Alert archive / Illinois / Flash Flood Watches in 2021
Flash Flood Watch 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood watch at Apr 27, 2021, 3:11 PM CDT for 4 states. It took effect at Apr 28, 2021, 1:00 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2021, 3:11 PM CDT (20:11 UTC)
- In effect from
- Apr 28, 2021, 1:00 PM CDT
- Expired
- Apr 29, 2021, 12:01 PM CDT
- In force
- 23 hr
- Issued by
- NWS Paducah, KY
- Flood severity
- None
All 46 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Carlisle County, KY, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Livingston County, KY, McCracken County, KY, McLean County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WGUS63 KPAH 272011 FFAPAH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Paducah KY 311 PM CDT Tue Apr 27 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ003>005-007-010-014-015- 018>020-MOZ076-086-087-100-107>112-114-280930- /O.NEW.KPAH.FF.A.0003.210428T1800Z-210430T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White- Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY- Webster-Henderson-Daviess-McLean-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Murphysboro, Jackson, Doniphan, McLeansboro, Calhoun, Fairfield, Petersburg, Charleston, Shawneetown, Carbondale, Fort Branch, Piedmont, Vienna, Perryville, Metropolis, Evansville, Poseyville, Marble Hill, Van Buren, Herrin, Harrisburg, Mound City, Carmi, Jonesboro, Henderson, Cape Girardeau, Mount Vernon, Poplar Bluff, Bardwell, Paducah, Smithland, West Frankfort, Boonville, Mount Carmel, New Madrid, Albion, Golconda, Pinckneyville, Cairo, Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, Rockport, Elizabethtown, and Dixon 311 PM CDT Tue Apr 27 2021 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... The National Weather Service in Paducah has issued a * Flash Flood Watch for portions of southern Illinois...southwest Indiana...western Kentucky and southeast Missouri, including the following areas, in southern Illinois, Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin, Jackson, Jefferson, Johnson, Massac, Perry IL, Pope, Pulaski, Saline, Union, Wabash, Wayne IL, White and Williamson. In southwest Indiana, Gibson, Pike, Posey, Spencer, Vanderburgh and Warrick. In western Kentucky, Ballard, Carlisle, Crittenden, Daviess, Henderson, Livingston, McCracken, McLean, Union KY and Webster. In southeast Missouri, Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid, Perry MO, Ripley, Scott, Stoddard and Wayne MO. * From Wednesday afternoon through Thursday evening * There will be the potential for several rounds of moderate to heavy rainfall. From 2 to 4 inches of rainfall will be possible. Locally higher amounts cannot be rule out. This watch is generally in affect for locations north of a line extending from Doniphan, Missouri to Paducah, Kentucky to Calhoun, Kentucky. * In addition to the flash flood potential of urban and rural areas, main stem rivers may also be affected out in time. $$ GREG
5 follow-up statements
723 WGUS63 KPAH 280813 FFAPAH Flood Watch National Weather Service Paducah KY 313 AM CDT Wed Apr 28 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ003>005-007-010-014-015- 018>020-MOZ076-086-087-100-107>112-114-282100- /O.CON.KPAH.FF.A.0003.210428T1800Z-210430T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White- Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY- Webster-Henderson-Daviess-McLean-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Murphysboro, Jackson, Doniphan, McLeansboro, Calhoun, Fairfield, Petersburg, Charleston, Shawneetown, Carbondale, Fort Branch, Piedmont, Vienna, Perryville, Metropolis, Evansville, Poseyville, Marble Hill, Van Buren, Herrin, Harrisburg, Mound City, Carmi, Jonesboro, Henderson, Cape Girardeau, Mount Vernon, Poplar Bluff, Bardwell, Paducah, Smithland, West Frankfort, Boonville, Mount Carmel, New Madrid, Albion, Golconda, Pinckneyville, Cairo, Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, Rockport, Elizabethtown, and Dixon 313 AM CDT Wed Apr 28 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of southern Illinois...southwest Indiana...western Kentucky and southeast Missouri, including the following areas, in southern Illinois, Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin, Jackson, Jefferson, Johnson, Massac, Perry IL, Pope, Pulaski, Saline, Union, Wabash, Wayne IL, White and Williamson. In southwest Indiana, Gibson, Pike, Posey, Spencer, Vanderburgh and Warrick. In western Kentucky, Ballard, Carlisle, Crittenden, Daviess, Henderson, Livingston, McCracken, McLean, Union KY and Webster. In southeast Missouri, Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid, Perry MO, Ripley, Scott, Stoddard and Wayne MO. * From 1 PM CDT this afternoon through Thursday evening * There will be the potential for several rounds of moderate to heavy rainfall this afternoon through Thursday evening. Rainfall totals of 2 to 4 inches will be possible. Locally higher amounts cannot be ruled out. This watch is generally in affect for locations north of a line extending from Doniphan, Missouri to Paducah, Kentucky to Calhoun, Kentucky. * In addition to the flash flood potential of urban and rural areas, main stem rivers may also be affected out in time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not attempt to drive across water covered roads. If you come upon a flooded road, turn around and find an alternate route. && $$ 16
701 WGUS63 KPAH 290103 FFAPAH Flood Watch National Weather Service Paducah KY 803 PM CDT Wed Apr 28 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ003>005-007-010-014-015- 018>020-MOZ076-086-087-100-107>112-114-290915- /O.CON.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White- Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY- Webster-Henderson-Daviess-McLean-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Murphysboro, Jackson, Doniphan, McLeansboro, Calhoun, Fairfield, Petersburg, Charleston, Shawneetown, Carbondale, Fort Branch, Piedmont, Vienna, Perryville, Metropolis, Evansville, Poseyville, Marble Hill, Van Buren, Herrin, Harrisburg, Mound City, Carmi, Jonesboro, Henderson, Cape Girardeau, Mount Vernon, Poplar Bluff, Bardwell, Paducah, Smithland, West Frankfort, Boonville, Mount Carmel, New Madrid, Albion, Golconda, Pinckneyville, Cairo, Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, Rockport, Elizabethtown, and Dixon 803 PM CDT Wed Apr 28 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of southern Illinois...southwest Indiana...western Kentucky and southeast Missouri, including the following areas, in southern Illinois, Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin, Jackson, Jefferson, Johnson, Massac, Perry IL, Pope, Pulaski, Saline, Union, Wabash, Wayne IL, White and Williamson. In southwest Indiana, Gibson, Pike, Posey, Spencer, Vanderburgh and Warrick. In western Kentucky, Ballard, Carlisle, Crittenden, Daviess, Henderson, Livingston, McCracken, McLean, Union KY and Webster. In southeast Missouri, Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid, Perry MO, Ripley, Scott, Stoddard and Wayne MO. * Through Thursday evening * The potential for several rounds of moderate to heavy rainfall continues through Thursday evening. Rainfall totals of 2 to 4 inches remain possible. Locally higher amounts cannot be ruled out. This watch is generally in affect for locations north of a line extending from Doniphan, Missouri to Paducah, Kentucky to Calhoun, Kentucky. * In addition to the flash flood potential of urban and rural areas, main stem rivers may also be affected out in time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not attempt to drive across water covered roads. If you come upon a flooded road, turn around and find an alternate route. && $$ 07
715 WGUS63 KPAH 290912 FFAPAH Flood Watch National Weather Service Paducah KY 412 AM CDT Thu Apr 29 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ003>005-007-010-014-015- 018>020-MOZ076-086-087-100-107>112-114-291715- /O.CON.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White- Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY- Webster-Henderson-Daviess-McLean-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Murphysboro, Jackson, Doniphan, McLeansboro, Calhoun, Fairfield, Petersburg, Charleston, Shawneetown, Carbondale, Fort Branch, Piedmont, Vienna, Perryville, Metropolis, Evansville, Poseyville, Marble Hill, Van Buren, Herrin, Harrisburg, Mound City, Carmi, Jonesboro, Henderson, Cape Girardeau, Mount Vernon, Poplar Bluff, Bardwell, Paducah, Smithland, West Frankfort, Boonville, Mount Carmel, New Madrid, Albion, Golconda, Pinckneyville, Cairo, Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, Rockport, Elizabethtown, and Dixon 412 AM CDT Thu Apr 29 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of southern Illinois...southwest Indiana...western Kentucky and southeast Missouri, including the following areas, in southern Illinois, Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin, Jackson, Jefferson, Johnson, Massac, Perry IL, Pope, Pulaski, Saline, Union, Wabash, Wayne IL, White and Williamson. In southwest Indiana, Gibson, Pike, Posey, Spencer, Vanderburgh and Warrick. In western Kentucky, Ballard, Carlisle, Crittenden, Daviess, Henderson, Livingston, McCracken, McLean, Union KY and Webster. In southeast Missouri, Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid, Perry MO, Ripley, Scott, Stoddard and Wayne MO. * Through this evening * The potential for moderate to heavy rainfall continues through midday. Additional rainfall totals of one half to one inch remain possible. Locally higher amounts cannot be ruled out. This watch is generally in affect for locations along and north of a line extending from New Madrid, Missouri to Paducah, Kentucky to Calhoun, Kentucky. * In addition to the flash flood potential of urban and rural areas, some main stem rivers may also be affected with time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not attempt to drive across water covered roads. If you come upon a flooded road, turn around and find an alternate route. && $$ RJP
987 WGUS63 KPAH 291214 FFAPAH Flood Watch National Weather Service Paducah KY 714 AM CDT Thu Apr 29 2021 ILZ075>078-080>082-084-MOZ076-086-087-100-107>109-291315- /O.CAN.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-Jackson- Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler- Including the cities of Perryville, Albion, Murphysboro, Jackson, Pinckneyville, Cape Girardeau, McLeansboro, Van Buren, Marble Hill, West Frankfort, Fairfield, Poplar Bluff, Doniphan, Carbondale, Mount Carmel, Piedmont, and Mount Vernon 714 AM CDT Thu Apr 29 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southern Illinois and southeast Missouri, including the following areas, in southern Illinois, Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry IL, Wabash and Wayne IL. In southeast Missouri, Bollinger, Butler, Cape Girardeau, Carter, Perry MO, Ripley and Wayne MO has been cancelled. The Flood Watch is cancelled. Any lingering rainfall today is not expected to cause concern for flooding in this area. $$ ILZ083-085>094-INZ081-082-085>088-KYZ003>005-007-010-014-015-018>020- MOZ110>112-114-292015- /O.CON.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-Alexander- Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY-Webster- Henderson-Daviess-McLean-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Calhoun, Petersburg, Shawneetown, Evansville, Vienna, Metropolis, Poseyville, Herrin, Harrisburg, Mound City, Carmi, Jonesboro, Henderson, Bardwell, Paducah, Smithland, Fort Branch, Boonville, Charleston, New Madrid, Golconda, Cairo, Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, Rockport, Elizabethtown, and Dixon 714 AM CDT Thu Apr 29 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of southern Illinois...southwest Indiana...western Kentucky and southeast Missouri, including the following areas, in southern Illinois, Alexander, Gallatin, Hardin, Johnson, Massac, Pope, Pulaski, Saline, Union, White and Williamson. In southwest Indiana, Gibson, Pike, Posey, Spencer, Vanderburgh and Warrick. In western Kentucky, Ballard, Carlisle, Crittenden, Daviess, Henderson, Livingston, McCracken, McLean, Union KY and Webster. In southeast Missouri, Mississippi, New Madrid, Scott and Stoddard. * Until 7 PM CDT this evening * The potential for moderate to heavy rainfall continues through midday. Additional rainfall totals of one half to one inch remain possible. Locally higher amounts cannot be ruled out. This watch is generally in affect for locations along and south of a line from Petersburg, Indiana to Marion, Illinois to Dexter, Missouri, and along and north of a line extending from New Madrid, Missouri to Paducah, Kentucky to Calhoun, Kentucky. * In addition to the flash flood potential of urban and rural areas, some main stem rivers may also be affected with time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ RJP
226 WGUS63 KPAH 291701 FFAPAH Flood Watch National Weather Service Paducah KY 1201 PM CDT Thu Apr 29 2021 ILZ083-085>094-INZ081-082-085>088-KYZ003>005-007-010-014-015-018>020- MOZ110>112-114-291815- /O.CAN.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-Alexander- Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY-Webster- Henderson-Daviess-McLean-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Calhoun, Petersburg, Shawneetown, Evansville, Vienna, Metropolis, Poseyville, Herrin, Harrisburg, Mound City, Carmi, Jonesboro, Henderson, Bardwell, Paducah, Smithland, Fort Branch, Boonville, Charleston, New Madrid, Golconda, Cairo, Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, Rockport, Elizabethtown, and Dixon 1201 PM CDT Thu Apr 29 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southern Illinois...southwest Indiana...western Kentucky and southeast Missouri has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ GREG
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood watch went out at Apr 27, 12:46 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 27, 12:46 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1246 PM CDT Tue Apr 27 2021 .UPDATE... Issued at 1246 PM CDT Tue Apr 27 2021 Midday update to reflect higher wind gusts and dewpoint plume working through southeast Illinois and southern Illinois. Temperature forecast very close, so no adjustments made there. Issued an Special Weather Statement for gusty winds in excess of 35 mph over southeast MO/southern IL. Still coordinating and collaborating with surrounding NWS office on any flood/flash flood potential with upcoming system Wednesday into Thursday. See aviation discussion section for 18z Tuesday TAF issuance. && .SHORT TERM...(Today through Thursday night) Issued at 250 AM CDT Tue Apr 27 2021 Latest upper air charts depict a fairly amplified pattern across the CONUS, with a ridge across the lower Mississippi valley up into the Midwest and a trough and associated closed low over the western states. Over the next 24 hours, the upper level trough will move eastward, with the closed low ending up over AZ/NM by 12Z Wednesday. Strong south to southwest flow will continue in the lower levels, which will keep us warm and breezy again today. However, moisture in these levels will gradually be increasing throughout the day as it pushes north northeast into the area from the southern Plains and the lower Mississippi river valley. This will mean an increase in overall cloud cover especially by this afternoon, in addition to the veil of high clouds impacting us now. Went with the 90th percentile of guidance which puts everyone in the lower 80s. Dew points will also be on the way up and be in the low 60s everywhere by later tonight into Wednesday. Otherwise, the main weather story of the week will be the unsettled weather pattern that will set up by early tomorrow morning and last through Thursday. Determining the arrangement of PoPs for Wednesday has been challenging from the get-go. There are now hints from the latest NAM, HREF and other CAMs that a mid level disturbance may provide enough lift for an early morning round of convection, that may move into parts of southeast MO after 09Z Wednesday and spread northeast during the morning hours. During the afternoon, a band of heavier rain has been progged to set up just north and west of our CWA tied to a front. However, some of this activity could bled into parts of southeast MO, southern IL and southwest IN while most of west KY stays mainly dry or with minimal qpf. By and large, the deterministic models are still trending that way. During the day on Wednesday, a shortwave trough will move southeast into the northern Plains and could end up merging with the upper trough over the central Plains states by Wednesday night, although models differ on how that evolves with time. However, the end result will be the same, which is that the upper trough will slowly push eastward Wednesday night into Thursday, resulting in a prolonged period of unsettled weather. The consensus continues to be that the rain will exit our area after midnight on Thursday. Now, in between that time, we could see training convection, which could be heavy at times, especially given PWs that peak above the 99th percentile Wednesday night through Thursday. This is also reflected in the NAEFS mean PW and IVT charts, indicating well above normal moisture advecting into the region. Right now, on Wednesday night, the heaviest QPF is likely to fall across parts of southeast MO, southern IL and southwest IN, with the heavier axis moving east into west KY during the day on Thursday. Further adjustments to amounts and placement of the heavier QPF will be continually made over the next 24-36 hours, but 1.5 to 3.5 inches of rain appear likely with this event, with the higher totals across our northern and western counties. This axis is likely to pivot/shift as we obtain a better idea on the progression of this system. Should be enough instability for some thunderstorm activity, but at this time, any severe weather probabilities should be low as lapse rates will be weak, although wind shear does improve by Thursday. .LONG TERM...(Friday through Monday) Issued at 250 AM CDT Tue Apr 27 2021 Relatively few forecast concerns are found with this morning's long term part of the forecast. The main question is whether the chance for rain will return by late Sunday into Monday. Forecast confidence starts off higher than average, but decreases to about average early next week with less model agreement. In the wake of the mid week system, dry conditions are forecast from Friday into the weekend as high pressure takes control. In the upper levels, a western ridge and eastern trough should yield northwest flow across the forecast area initially. The upper flow is forecast to flatten by late in the weekend, then turn more southwesterly early next week as a western trough and eastern ridge develop. The main uncertainty in the forecast goes all the way back to the phasing of northern and southern stream energy in the short term. By Friday, the deterministic GFS has both streams phased and sweeps the energy east into the Atlantic over the weekend. Meanwhile, both the deterministic CMC and ECMWF maintain separate northern and southern streams, holding the southern stream low over northern Mexico and Texas through Sunday. This energy then pivots northeast towards the area to result in the return of rain by Sunday night and Monday. None of the GEFS ensemble members appear to show this scenario. And given the very low precipitation probabilities represented by the NBM, we're inclined to lean towards the drier GFS solution at this time, with only a slight chance of showers returning by Monday. Temperatures will start off the long term below normal, but then moderate to above normal over the weekend and into early next week. Highs are forecast to warm from the middle and upper 60s on Friday back to near 80 degrees by Sunday and Monday. Lows should warm from the 40s Friday night back to near 60 by Sunday night and Monday night.&& .AVIATION... Issued at 250 AM CDT Tue Apr 27 2021 There will be a persistent south-southwesterly wind through the 24 hour TAF period. Overnight the wind speeds are forecast to stay below 12 knots most of the time, but should increase after daybreak to around 15 knots sustained, with gusts 20 to 25 knots from mid morning throughout the afternoon, and will diminish somewhat in the evening. Skies should remain generally partly cloudy through much of the day, before clouding up from the west late in the TAF period ahead of a wetter pattern on the way. However, conditions should remain VFR through 06Z Wed. && .AVIATION... Issued at 1246 pm CDT Tue Apr 27 2021 Anticpate the ceilings below 3-4kft agl over northeast AR (west of the bootheel) will mix out before reaching west of KCGI this afternoon. Anticipate a sharp drop into the lower MVFR to upper IFR ceilings at KPAH and KCGI after midnight, spreading northeast to KMVN, KEVV, and KOWB after 12z Wednesday. Given the waves of convective activity, the lower MVFR ceilings will be interspersed with VFR ceilings after 12z. There is some potential for LLWS near KMVN between 03z-06z tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...Smith AVIATION...Smith
Hazardous weather outlook, Apr 27, 3:39 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 339 AM CDT Tue Apr 27 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 339 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms are expected Wednesday through Thursday. Some of the storms could produce locally heavy rainfall and isolated flooding, especially across parts of southeast Missouri, southern Illinois and southwest Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 27, 11:28 AM CDT, 3 hours 43 minutes before
Special Weather Statement National Weather Service PADUCAH KY 1128 AM CDT Tue Apr 27 2021 ILZ075>078-080>086-088-089-092-093-MOZ076-086-087-100-109>112-114- 272215- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Union-Johnson-Alexander-Pulaski- Perry MO-Bollinger-Cape Girardeau-Wayne MO-Butler-Stoddard-Scott- Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Jonesboro, Vienna, Cairo, Mound City, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1128 AM CDT Tue Apr 27 2021 ...Southerly Wind Gusts near 35 MPH this Afternoon... For residents and travelers across southeast Missouri and southern Illinois, look for occasional gusts near 35 mph. A few locations, especially in southern Illinois, may even see gusts to 40 mph. These gusts may cause difficulty for those driving on west to east oriented roadways with high profile vehicles. Some loose objects left outdoors may be tossed around. In addition, if you are traveling out on area lakes and rivers, be watchful for the development of choppy waves and whitecaps on the water. This may impact your ability to control your watercraft safely. The greatest likelihood of seeing gusty winds in excess of 35 mph will be from Noon through 5 PM CDT today. The winds should gradually diminish toward sunset. Smith
Nearby
Flash Flood Watches in Illinois, 2021Flash Flood Watches in Missouri, 2021Flash Flood Watches in Kentucky, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.